# SDR 99ZZZX2840

- Difficulty date: July 15, 1999
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N3893S
- Make and model: Bell 412
- Aircraft serial: 33022
- System (JASC): 6410 · Tail Rotor Blades
- Part: Blade
- Part number: 212010750105
- Condition: Cracked
- Location: Tail Rotor
- Component: 212011701101
- Stage of operation: NR
- Nature of condition: D
- Precautionary procedure: A

## Discrepancy

TAIL ROTOR BLADE FAILED IN-FLIGHT.  APPROXIMATELY 14 INCHES OF THE OUTBOARD END OF ONE TAIL ROTOR BLADE SEPARATED CAUSING AN IMBALANCE CONDITION WHICH CAUSED THE TAIL ROTOR ASSEMBLY AND TAIL ROTOR GEARBOX TO SEPARATE THE AIRCRAFT.  ENGINEERING EVALUATION FOF THE FAILED BLADE REVEALED THE FAILURE ORIGINATED FROM A STRESS FRACTURE THAT WAS CAUSED BY CORROSION IN THE INSIDE OF THE BLADE SKIN.
